MAUDE Adverse Event Report: ZIMMER DENTAL IMPL TWIST MP-1 5.0 MM 11 .5 MM; DENTAL IMPLANT

ZIMMER DENTAL IMPL TWIST MP-1 5.0 MM 11 .5 MM; DENTAL IMPLANT
Model Number 2121
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/13/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint number (b)(4).Customer has indicated that the product is in process of being returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that when the physician attempted to place the implant at tooth site #30, the screw to connect it to the fixture mount broke off.The physician removed the implant and used a different product.
 
Event or Problem Description
No additional event information received at the time of this report.
 
Additional Manufacturer Narrative
This report is being submitted to relay additional information and device evaluation.The following sections are being reported:.H6: investigation type codes were added: 3331, 4109, 4110 and 4111.H6: investigation findings code was added: 180.H6: investigation conclusions codes were added: 4307.One (1) impl twist mp-1 5.0 mm 11.5 mm (2121) was returned for investigation and was reported as fractured screw.Visual evaluation of the as returned product identified signs of use.The returned screw was not fractured but did exhibit wear at the first couple of threads.Additionally, the implant¿s internal drive feature had damage near the top of implant which was then investigated as damaged drive feature.The reported event was unconfirmed; however, during inspection it was noted that the implant¿s drive feature was damaged, and the event of damaged drive feature was confirmed.Based on the evaluation, the device malfunction did occur.However, there is no existing nonconformance/capa/hhe/d/ie/product holds against the reported device that could cause or contribute to the reported event.Monthly post market trending review identified no actionable trends or corrective actions for the reported event or device.Zimmer biomet quality management system (qms) has controls in place to ensure the distribution of conforming product.Therefore, based on the available information, the product was within specifications and likely conforming when it left zimmer biomet.Dhr review for the lot (2021050611) revealed no deviations nor non-conformances which could have caused or contributed to the reported events.Complaint history review was performed for the reported lot number for similar events and no other complaint was identified.The complaint is related to the functional performance of the device.Functional testing to recreate the reported event could not be performed due to the nature of the device & event.Therefore, the reported events could not be recreated.However, the investigated event of damaged drive feature was confirmed upon functional testing as the mount screw was unable to screw into the implant.A definitive root cause could not be identified.However, based on the investigation and risk file review, the most likely causes determined from the investigation are clinician uses device improperly, insufficient instructions for use, insufficient training, and applied loads exceeding the normal functional design tolerances of the implant components.No further investigation and no immediate capa/hhe/d escalation is required, as the complaint investigation did not confirm the product was nonconforming at the time of distribution, and no new failure mode, harm, or hazardous situation was identified through the investigation performed.

Brand Name
IMPL TWIST MP-1 5.0 MM 11 .5 MM
Common Device Name
DENTAL IMPLANT
Manufacturer (Section D)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer (Section G)
ZIMMER DENTAL
4555 riverside drive
palm beach gardens FL 33410
Manufacturer Contact
susanne taylor
4555 riverside drive
palm beach gardens, FL 33410
5617766700
MDR Report Key15710343
Report Number0002023141-2022-02748
Device Sequence Number6630712
Product Code DZE
UDI-Device Identifier00889024013278
UDI-Public(01)00889024013278(17)260722(10)2021050611
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K013494
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/22/2026
Device Model Number2121
Device Catalogue Number2121
Device Lot Number2021050611
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2022
Supplement Date Received by Manufacturer03/09/2023
Initial Report FDA Received Date11/01/2022
Supplement Report FDA Received Date03/13/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale
Patient Weight45 KG